Feeling sad after visit with Doc - can you help?

Hi everyone,

This morning I woke feeling rotten. My blood pressure which I take myself was very high & I was feeling nauseous & weak & sob. I took an aspirin with my usual tabs which includes one for BP - amlodopine & rang for an appointment with the doctor. This coincided with getting the results of the recent spirometry test & chest xray.

Those results showed moderate COPD, an enlarged heart, but no lesions seen on the lungs. I was given an extra strong tablet for the high BP - Lisinopril, & told to take the ventolin inhaler as & when I need it. The medical centre will now monitor my progress.

I have problems with my thyroid - I had hyperthyrotoxicosis for many years & then 2 yrs ago, it changed to hypothyrotoxicosis. In the info for enlarged hearts, the thyroid does play a part in the cause & there are other symptoms such as breathlessness.

Being on my own now, I can get panicky. My question is - does anyone have a similar condition with thyroid complications? As an ex-smoker of 47yrs who stopped for good last year - are there any other interventions/tablets/treatment you could let me know about?

Best wishes. Sue x

7 Replies

oldestnewest
  • Hi Sue, I have emphysema so can't help with regard to medication but I don't like to think of anyone feeling rotten and panicky. It's a bit late for the BLF now but if you're feeling really bad ring 111 and get some help. Although I am on end of life palliative care I am by nature easy going and happy so perhaps it's easy for me to say this but everyone here knows that breathlessness how it feels and we all empathise. Do you have a friend or relative you can ring to chat about something inconsequential not related to your illness.

    I wish you well Sue, good luck.

    Chris

  • Hi Sue sorry to hear you are feeling so rotten. Do you take symbicort and/or spiriva. I find they help keep my passages open?

    Bev x

  • Hi Bev,

    The doctor did not mention any other medication for the COPD other than Ventolin. I get breathless on exertion. Should I be taking symbicort & or spiriva? Being new to all this, I have no idea.

    Sue x

  • I have borderline COPD and asthma. Symbicort opens your airways up and I think spiriva does too. Go and see your doctor and tell him about the sob (shortness of breath) and ask if this medication will help. It may be that because of your other health problems you cannot have it and thats why it has not been prescribed. But if so there must be other medication you can have. Only your doctor can answer this.

    Good luck with it.

    Bev xx

  • Hello Sue,

    I wonder are you feeling any better?

    Perhap your doc. could review your meds? Perhap include a preventer inhaler such as Seretide, some Spiriva, and ? Phyllocontin. All of which will need viewed in light of your high BP and your heart condition.

    It may be a good idea to speak to one of the nurses at BLF help line and talk through your situation with them.

    And do you attend your local Breathe Easy group? You may find that a supportive environment?

    All good wishes,

    PollyP

  • Hi Sue. I have moderate COPD and no other health problems. I use Spiriva daily which I find a great help. I have ventolin to use if I need it, but rarely bother as it does nothing for me.

    I would think some type of daily, slow release medicine is needed unless it contra indicates with your other conditions.

    Lynne xx

  • mucodyne is good for helping mucus be coughed out so clearing lungs a bit.

You may also like...